Hail, Ottawa
- When
- May 22, 9:25 PM CST
- Where
- Ottawa County, 15 mi SE of Miami
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.733, -94.683
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 22, 8:30 PM CST, 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 930 PM CDT SUN MAY 22 2005 .DISCUSSION... ELEVATED STORMS STARTING TO DEVELOP NORTH OF OUTFLOW BOUNDARY/COLD FRONT. EXPECT STORMS TO CONTINUE TO INCREASE IN COVERAGE OVERNIGHT AS LOW LEVEL JET BEGINS TO DEVELOP. ELEVATED INSTABILITY/SHEAR PROFILES ARE SUFFICIENT FOR A SEVERE THREAT OVERNIGHT WITH LARGE HAIL AND DAMAGING WINDS...PRIMARILY OVER NE OK/NW ARK. IN ADDITION ...STORMS MAY DEVELOP/TRAIN OVER THE SAME LOCATIONS WITH A LOCALIZED FLASH FLOOD THREAT AFTER MIDNIGHT. ALREADY SENT UPDATED FORECAST PACKAGE EARLIER THIS EVENING WITH CURRENT THINKING. NO OTHER CHANGES ANTICIPATED. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 12
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 729 PM CDT SUN MAY 22 2005 ARZ001-002-010-011-019-020-029-OKZ049-053>076-231000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 720 PM CDT SUN MAY 22 2005 ...SEVERE THUNDERSTORMS POSSIBLE THIS EVENING AND OVERNIGHT... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS ONSET...THIS EVENING. AREA AT GREATEST RISK...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. HEAVY RAIN. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS EVENING. DISCUSSION... LATER THIS THIS EVENING...SCATTERED SEVERE THUNDERSTORM DEVELOPMENT IS EXPECTED TO OCCUR ALONG AND JUST NORTH OF A STALLED FRONTAL BOUNDARY ACROSS NORTHEAST OKLAHOMA. MOISTURE AND INSTABILITY WILL BE MAXIMIZED IN THIS ZONE WITH SURFACE DEWPOINTS IN THE LOWER 70S YIELDING CAPE VALUES AROUND 4000 JOULES PER KILOGRAM. WIND PROFILES WILL BECOME INCREASINGLY FAVORABLE FOR SUPERCELL DEVELOPMENT ESPECIALLY NEAR THE KANSAS AND MISSOURI BORDERS. HIGH LIFTING CONDENSATION LEVELS WILL RESULT IN VERY LARGE HAIL AND DAMAGING WINDS BEING THE MAIN SEVERE THREATS. OVERNIGHT...A COMPLEX OF STORMS IS EXPECTED TO DEVELOP ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. THESE STORMS WILL ALSO POSE AT LEAST A MARGINAL HAIL AND WIND THREAT THROUGH THE OVERNIGHT HOURS AS THEY MOVE SOUTH ACROSS THE AREA. THE SOUTHERN EXTENT OF STORMS LATE TONIGHT IS UNCERTAIN DUE TO A CAPPING INVERSION PRESENT SOUTH OF THE FRONTAL BOUNDARY. IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE LIKELY WITH THE STRONGER STORMS. ANY STORMS THAT MOVE OVER THE SAME AREAS OVERNIGHT WILL CAUSE AN INCREASED THREAT FOR LOCALIZED FLASH FLOODING. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... NORTHWEST FLOW ALOFT WILL RESULT IN CONTINUED CHANCES OF THUNDERSTORMS THROUGH MOST OF THE UPCOMING WEEK. THERE MAY BE A BRIEF LULL IN THE ACTIVITY AROUND FRIDAY AS SURFACE HIGH PRESSURE BUILDS INTO THE AREA. EMERGENCY MANAGEMENT PLANNING STATEMENT... WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1001 PM CDT SUN MAY 22 2005
OKZ058-230345-
OTTAWA OK-
1001 PM CDT SUN MAY 22 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1045 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
OTTAWA
AT 1001 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MIAMI...MOVING SOUTHEAST AT 35 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MIAMI...NARCISSA...WYANDOTTE AND
OTTAWA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1025 PM CDT SUN MAY 22 2005 ARZ001>002-010>011-019>020-029-OKZ054>064-067>069-072- 230900- BENTON-CARROLL-CRAWFORD-FRANKLIN-MADISON-SEBASTIAN-WASHINGTON- ADAIR-CHEROKEE-CRAIG-CREEK-DELAWARE-MAYES-NOWATA-OSAGE-OTTAWA- PAWNEE-ROGERS-SEQUOYAH-TULSA-WAGONER-WASHINGTON- 1025 PM CDT SUN MAY 22 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 312 IN EFFECT UNTIL 4 AM CDT FOR THE FOLLOWING AREA... IN ARKANSAS THIS WATCH INCLUDES 7 COUNTIES IN NORTHWEST ARKANSAS BENTON... CARROLL... CRAWFORD... MADISON... WASHINGTON... IN WEST CENTRAL ARKANSAS FRANKLIN... SEBASTIAN... IN OKLAHOMA THIS WATCH INCLUDES 15 COUNTIES IN EAST CENTRAL OKLAHOMA CHEROKEE... SEQUOYAH... IN NORTHEAST OKLAHOMA ADAIR... CRAIG... CREEK... DELAWARE... MAYES... NOWATA... OSAGE... OTTAWA... PAWNEE... ROGERS... TULSA... WAGONER... WASHINGTON... THIS INCLUDES THE CITIES OF...ROGERS...BENTONVILLE...PRYOR... CLAREMORE...SALLISAW...OZARK...CHARLESTON...JAY...FAYETTEVILLE... SPRINGDALE...TAHLEQUAH...FORT SMITH...NOWATA...STILWELL... BERRYVILLE...EUREKA SPRINGS...TULSA...WAGONER...BARTLESVILLE... VAN BUREN...PAWHUSKA...PAWNEE...MIAMI...HUNTSVILLE... VINITA AND BRISTOW.
The Tulsa radar (KINX), 100 km away, was scanning. The volume nearest the first event began at 03:25 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2005Every state in 2005This day in weather historyWarnings in Oklahoma, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5449446.